MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X75 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. OPT BLADELESS 5X75 STABILITY; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number 2B5ST
Medical Device Problem Code Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent; 6/13/2022 batch # unk.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot or batch number was provided therefore a device history could not be done.Additional information received: the procedure was a total laparoscopic hysterectomy.The device was used on in a modified diamond configuration.The device was not touched to the other devices.The procedure was not converted to retrieve the fallen pieces.The patient¿s condition is stable.The fragment will be returning with the device.Photo images were received and are pending review.When the review is completed, a supplemental medwatch will be sent with a summary of the evaluation.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an ob-gyn procedure, when the device was inserted into the patient and the inner cylinder was removed, a rubber in the outer cylinder was cracked and a part of it fell off into the patient.The fallen piece was retrieved.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/27/2022.Investigation summary: a photo along with the device was returned to ethicon for evaluation.During the visual analysis of the photo, the following was observed: the photo shows what appears to be a piece of plastic and a 2b5st device with bodily fluids.Visual analysis of the returned sample determined that only the sleeve from the 2b5st device was returned disassembled.In addition, a piece of black plastic was returned inside a petri dish.In an attempt to replicate the reported incident, the device was visually tested to detect any seal issues.The device was visually tested in order to evaluate the condition of the seal.Upon testing, no anomalies were found.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned with no anomalies noted.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 8/19/2022.Investigation summary: the product was returned to ethicon for evaluation.Visual inspection was conducted on the returned device.Visual analysis of the returned sample determined that only the sleeve from the 2b5st device was returned with disassembled.In addition, a piece of black plastic was returned inside a petri dish.In an attempt to replicate the reported incident, the device was visually tested to detect any seal issues.The device was visually tested in order to evaluate the condition of the seal and the scraper component was found damaged and torn.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.Per instructions for use: "use caution when introducing or removing instruments through the trocar sleeve in order to prevent inadvertent damage to the seals which could result in loss of pneumoperitoneum.Special care should be used when inserting sharp or angled edged endoscopic instruments to prevent tearing the seal.".

Brand Name
OPT BLADELESS 5X75 STABILITY
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
MDR Report Key14678017
Report Number3005075853-2022-03795
Device Sequence Number12138190
Product Code GCJ
UDI-Device Identifier10705036013716
UDI-Public10705036013716
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2B5ST
Device Catalogue Number2B5ST
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/23/2022
Supplement Date Received by Manufacturer06/16/2022
07/28/2022
Initial Report FDA Received Date06/13/2022
Supplement Report FDA Received Date06/27/2022
08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown